MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 90 CM

CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 90 CM
Model Number FG-06558-001
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complained device will not be returned for an evaluation.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of root cause investigation.
 
Event or Problem Description
Heavily calcified iliacs.(b)(6) advanced the fortress 6x90 sheath and was able to complete the intervention of the three target lesions/vessels (right pop, peroneal and pta).Upon completion of the case (b)(6) removed the fortress sheath but the last 10cm broke off inside of the patient in the common femoral artery.(b)(6) advised there was a lot of scar tissue in the common femoral.The patient had to be taken to the hospital for open surgery to remove the 10cm of the fortress sheath that broke off.Surgery was successful and the broken piece of the sheath was removed.Vessel tortuosity: moderate.Calcification of vessel: severe.
 
Additional Manufacturer Narrative
The device was not returned back to the manufacturer for the evaluation.There is no previous sheath came apart complaint received for the same lot number (713416).No systemic failure for the same lot has been found.The description of the event from the health care professional states the patient condition as heavily / severe calcified iliacs, lot of scar tissue in the common femoral and moderate vessel tortuosity.The production record (dhr) was checked.There was found no abnormalities for the produced lot related to the complaint case in the dhr review.The further investigation was not possible as the reported device was not returned for evaluation.Therefore, the true root cause(s) could not be determined.The review of dhr did not reveal manufacturing related failure.Based on the available information there is also no indication that the event was caused by a design related failure.

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 90 CM
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, germany 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM   01277
Manufacturer Contact
juliana nuernberger
lauensteiner strasse 37
dresden, 01277
GM   01277
MDR Report Key17182048
Report Number3003637635-2023-00002
Device Sequence Number15076908
Product Code DYB
UDI-Device Identifier04251244500603
UDI-Public04251244500603
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberFG-06558-001
Device Catalogue Number444481
Device Lot Number713416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale